Alert archive / California / Winter Storm Watches in 2013
Winter Storm Watch 1, NWS Eureka, CA
NWS Eureka, CA issued this winter storm watch at Mar 4, 2013, 3:51 AM PST. It took effect at Mar 5, 2013, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 4, 2013, 3:51 AM PST (11:51 UTC)
- In effect from
- Mar 5, 2013, 10:00 AM PST
- Expired
- Mar 4, 2013, 3:04 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
860 WWUS46 KEKA 041151 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 351 AM PST MON MAR 4 2013 ...STRONG COLD FRONT TO BRING RAIN AND MOUNTAIN SNOW TO THE REGION... CAZ004-042000- /O.NEW.KEKA.WS.A.0001.130305T1800Z-130306T0900Z/ UPPER TRINITY RIVER- 351 AM PST MON MAR 4 2013 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WATCH ABOVE 4000 FEET...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. * SNOW ACCUMULATIONS...6 TO 12 INCHES ABOVE 4000 FEET IS EXPECTED TUESDAY AFTERNOON AND EVENING. ADDITIONAL SNOW IS EXPECTED TUESDAY NIGHT THROUGH THURSDAY AS LOW AS 2000 FEET. * LOCATIONS...TRINITY COUNTY. * HIGHWAYS/PASSES IMPACTED...HIGHWAY 3 AT HAYFORK SUMMIT AND SCOTT MOUNTAIN. HIGHWAY 36 AT SOUTH FORK MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
164 WWUS46 KEKA 041935 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1135 AM PST MON MAR 4 2013 ...STRONG COLD FRONT TO BRING RAIN AND MOUNTAIN SNOW TO THE REGION... CAZ004-050345- /O.CON.KEKA.WS.A.0001.130305T1800Z-130306T0900Z/ UPPER TRINITY RIVER- 1135 AM PST MON MAR 4 2013 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT ABOVE 4000 FEET... A WINTER STORM WATCH ABOVE 4000 FEET REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. * SNOW ACCUMULATIONS...6 TO 12 INCHES ABOVE 4000 FEET IS EXPECTED TUESDAY AFTERNOON AND EVENING. ADDITIONAL SNOW IS EXPECTED TUESDAY NIGHT THROUGH THURSDAY AS LOW AS 2000 FEET. * LOCATIONS...TRINITY COUNTY. * HIGHWAYS/PASSES IMPACTED...HIGHWAY 3 AT HAYFORK SUMMIT AND SCOTT MOUNTAIN. HIGHWAY 36 AT SOUTH FORK MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
376 WWUS46 KEKA 042304 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 304 PM PST MON MAR 4 2013 ...STRONG COLD FRONT TO BRING RAIN AND MOUNTAIN SNOW TO THE REGION... CAZ004-050715- /O.UPG.KEKA.WS.A.0001.130305T1800Z-130306T0900Z/ /O.NEW.KEKA.WS.W.0001.130306T0000Z-130306T1500Z/ UPPER TRINITY RIVER- 304 PM PST MON MAR 4 2013 ...WINTER STORM WARNING IN EFFECT FROM 4 PM TUESDAY TO 7 AM PST WEDNESDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WARNING ABOVE 4000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 7 AM PST WEDNESDAY. * SNOW ACCUMULATIONS...9 TO 12 INCHES ABOVE 4000 FEET WITH LOCALIZED AMOUNTS UP TO 18 INCHES LATE TUE AFTERNOON THROUGH WED MORNING. * LOCATIONS...TRINITY COUNTY. * HIGHWAYS/PASSES IMPACTED...HIGHWAY 3 AT HAYFORK SUMMIT AND SCOTT MOUNTAIN. HIGHWAY 36 AT SOUTH FORK MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALLOW EXTRA TIME FOR ANY PLANNED TRAVEL. PACK A CAR SAFETY KIT. FOR UPDATED ROAD CONDITIONS AND POSSIBLE CHAIN REQUIREMENTS CALL 1-800-427-7623. BE PREPARED FOR CHANGING CONDITIONS. REMEMBER THAT ROCK SLIDES OCCUR IN MOUNTAINOUS TERRAIN. A WINTER STORM WARNING MEANS THAT HEAVY SNOWFALL IS EXPECTED ACROSS A LARGE AREA. && $$ CAZ003-050715- /O.NEW.KEKA.WS.W.0001.130305T2100Z-130306T1100Z/ NORTH COAST INTERIOR- 304 PM PST MON MAR 4 2013 ...WINTER STORM WARNING IN EFFECT FROM 1 PM TUESDAY TO 3 AM PST WEDNESDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WARNING ABOVE 4000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 3 AM PST WEDNESDAY. * SNOW ACCUMULATIONS...6 TO 10 INCHES ABOVE 4000 FEET WITH LOCALIZED AMOUNTS UP TO 16 INCHES TUE AFTERNOON THROUGH WED MORNING. * LOCATIONS...INTERIOR DEL NORTE AND INTERIOR HUMBOLDT COUNTIES * HIGHWAYS/PASSES IMPACTED...NONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALLOW EXTRA TIME FOR ANY PLANNED TRAVEL. PACK A CAR SAFETY KIT. FOR UPDATED ROAD CONDITIONS AND POSSIBLE CHAIN REQUIREMENTS CALL 1-800-427-7623. BE PREPARED FOR CHANGING CONDITIONS. REMEMBER THAT ROCK SLIDES OCCUR IN MOUNTAINOUS TERRAIN. A WINTER STORM WARNING MEANS THAT HEAVY SNOWFALL IS EXPECTED ACROSS A LARGE AREA. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Mar 3, 3:39 PM PST, 12 hours 12 minutes earlier.
Area forecast discussion, Mar 3, 3:39 PM PST, 12 hours 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 339 PM PST SUN MAR 3 2013 .SYNOPSIS...DRY WEATHER WILL PERSIST INTO MONDAY AS HIGH PRESSURE MOVES ACROSS THE REGION. ANOTHER COLD FRONT BRINGS RAIN AND MOUNTAIN SNOW LATE MONDAY NIGHT THROUGH THURSDAY. FRIDAY INTO THE WEEKEND A RIDGE OF HIGH PRESSURE LOOKS TO BRING A RETURN TO DRY WEATHER. && .DISCUSSION...SAT IMAGERY SHOWS SKIES CONTINUING TO CLEAR ACROSS THE REGION AND DRY WX WILL PERSIST INTO MON. MOSTLY CLEAR SKIES OVERNIGHT WILL ALLOW TEMPS TO FALL INTO THE LOW TO MID 30S NEAR THE COAST. ADJUSTED TIMING OF FROST ADVISORY TO SHOW SLOWER COOLING TOWARDS THE COAST. SOME AREAS ACROSS INTERIOR MENDO WILL BRIEFLY SEE TEMPS DROP BELOW FZ AROUND SUNRISE...BUT TEMPORAL COVERAGE DOES NOT WARRANT A FZ WARNING ATTM. MODELS CONTINUE TO SHOW ANOTHER...STRONGER STORM APPROACHING THE REGION LATE MON. NAM AND GFS REMAIN SLIGHTLY FASTER THAN EC...SO TRENDED FCST TOWARDS BETTER CONSENSUS. PRECIP WILL LIKELY DEVELOP MON NIGHT AND CONTINUE THROUGH THE DAY TUE. SNOW LEVELS WITH THIS SYSTEM WILL BEGIN NEAR 6KFT AND FALL TO AROUND 3500 FT TUE AND CONTINUE TO FALL TO AROUND 2500 FT WED. SNOW WILL BEGIN TO ACCUMULATE TUE AS COLDER AIR MOVES INTO THE REGION. QPF AMOUNTS SUPPORT ADVISORY LEVEL SNOW ACCUMULATIONS WITH POTENTIAL FOR WARNING LEVEL ACCUMULATIONS ABOVE 4KFT. GIVEN THE ONSET DURING THE 4TH PERIOD...AND CONFIDENCE IS NOT EXTREMELY HIGH...ELECTED TO HOLD OFF ON A WINTER STORM WATCH ATTM. PRECIP WILL BECOME CONVECTIVE TUE AFTERNOON AND CONTINUE THROUGH WED AS THE UPPER LOW DRIFTS OVER CWA. ALTHOUGH MODELS SHOW COLD AIR ALOFT...700MB AND 500MB TEMPS AS LOW AS -12C AND -32C...BUFKIT SOUNDINGS SHOW LAPSE RATES AROUND 7-8C/KM. TRIMMED BACK TSTM COVERAGE TO CONFINE IT MAINLY OVER THE WARMER WATERS. SMALL HAIL MAY ACCOMPANY HEAVIER SHOWERS AS THEY MOVE ASHORE LATE TUE THROUGH WED. SHOWERS WILL DIMINISH THU AS THE UPPER LOW DRIFTS S OF THE AREA. MODELS CONTINUE TO SHOW AN UPPER RIDGE BUILDING OVER THE E PAC FRI WITH DRY AND WARM WX EXPECTED THROUGH THE WEEKEND. && .AVIATION...VFR TO MVFR CONDITIONS AND LIGHT TO MODERATE NORTHERLY WINDS ARE OCCURRING AT KCEC AND KACV. THE LOWER CONDITIONS ARE DUE TO REDUCED CEILINGS. PATCHY FOG WILL DEVELOP ACROSS COASTAL AREAS AND INLAND VALLEYS THIS EVENING AND OVERNIGHT REDUCING CEILINGS AND/OR VISIBILITIES. PATCHY FOG WILL REDUCE CEILINGS AND/OR VISIBILITIES AT KCEC AND KACV TO MVFR AND TEMPORARY IFR CONDITIONS THIS EVENING AND OVERNIGHT. VFR CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS WILL CONTINUE AT KUKI THE NEXT FEW DAYS. && .MARINE...NORTHERLY WINDS AND THE SEAS HAVE PEAKED ACROSS THE WATERS AND WILL GRADUALLY DIMINISH THIS EVENING AND OVERNIGHT. THE WINDS WILL DIMINISH FURTHER AND SHIFT TO THE SOUTH ON MONDAY AS A HIGH PRESSURE RIDGE BUILDS ACROSS THE AREA WEAKENING THE PRESSURE GRADIENT. A COLD FRONT WILL APPROACH THE AREA ON MONDAY RESULTING IN A TIGHTENING OF THE PRESSURE GRADIENT AND INCREASING WINDS ACROSS THE WATERS BY MONDAY NIGHT. THE SEAS WILL BUILD ACROSS THE WATERS MONDAY EVENING AND SMALL CRAFT ADVISORIES WILL BE NECESSARY ACROSS THE WATERS. SMALL CRAFT ADVISORIES WILL BE IN EFFECT ACROSS THE NEAR SHORE WATERS FROM MONDAY NIGHT THROUGH WEDNESDAY MORNING AND ACROSS THE SOUTHERN OUTER WATERS FROM MONDAY AFTERNOON THROUGH THURSDAY AFTERNOON. A GALE WATCH IS CURRENTLY IN EFFECT ACROSS THE OUTER NORTHERN WATERS FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING DUE TO INCREASING WINDS CURRENTLY PROJECTED BY THE GFS MODEL. THE WINDS AND SEAS WILL INCREASE MONDAY NIGHT AND TUESDAY AS A COLD FRONT MOVES THROUGH THE AREA. THE WINDS AND SEAS WILL DIMINISH ACROSS ALL THE WATERS WEDNESDAY NIGHT AND THURSDAY AS A HIGH PRESSURE RIDGE BUILD ACROSS THE AREA. && .EKA WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 8 AM PST MON FOR CAZ001-002. FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM PST MON FOR CAZ076. SMALL CRAFT ADVISORY UNTIL 4 AM PST MON FOR PZZ450-455-470-475. SMALL CRAFT ADVISORY FROM 9 PM MON TO 3 AM PST WED FOR PZZ450-455. GALE WATCH FROM MON AFTERNOON THROUGH TUE MORNING FOR PZZ470. SMALL CRAFT ADVISORY FROM 4 PM MON TO 4 PM PST WED FOR PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 3, 3:44 PM PST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 344 PM PST SUN MAR 3 2013 CAZ001-002-042345- REDWOOD COAST-MENDOCINO COAST- 344 PM PST SUN MAR 3 2013 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM PST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FROST ADVISORY IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FROST ADVISORY IS CURRENTLY IN EFFECT. A STRONG COLD FRONT WILL BRING GUSTY WINDS AND RAIN TO THE REGION LATE MONDAY NIGHT. SMALL HAIL AND ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE...WITH THE BEST CHANCE LATE TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-042345- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 344 PM PST SUN MAR 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STRONG COLD FRONT WILL BRING GUSTY WINDS AND PRECIPITATION TO THE REGION STARTING LATE MONDAY NIGHT. SNOW LEVELS WILL BE AROUND 6000 FEET AHEAD OF THE FRONT. BEHIND THE FRONT SNOW LEVELS WILL FALL TO 2000 TO 3000 FEET TUESDAY NIGHT THROUGH THURSDAY. SMALL HAIL IS ALSO POSSIBLE ACROSS CENTRAL HUMBOLDT AND DEL NORTE COUNTY... WITH THE BEST CHANCE LATE TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ076-042345- MENDOCINO INTERIOR- 344 PM PST SUN MAR 3 2013 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FROST ADVISORY IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FROST ADVISORY IS CURRENTLY IN EFFECT. AREAS AROUND COVELO AND POTTER VALLEY WILL BRIEFLY SEE BELOW FREEZING TEMPERATURES AROUND SUNRISE MONDAY. A STRONG COLD FRONT WILL BRING GUSTY WINDS AND PRECIPITATION TO THE REGION STARTING LATE MONDAY NIGHT. SNOW LEVELS WILL BE AROUND 6000 FEET AHEAD OF THE FRONT. BEHIND THE FRONT SNOW LEVELS WILL FALL TO 2000 TO 3000 FEET TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:18 AM PST | Gale Warning | EKA | 48 hr | |
| Mar 4, 3:04 PM PST | Winter Storm Warning | EKA | 48 hr |
Nearby
Winter Storm Watches in California, 2013Every winter storm watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.